Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Depakote

Posted by fluffy on July 26, 2003, at 16:33:15

In reply to Depakote fluffy, posted by katia on July 26, 2003, at 15:52:26

Katia--

Your medication history is almost exactly the same as mine. Add some Paxil and Trazodone, then subtract the Serzone. In fact, you are fairly medication naive compared to some people I've read about. It's still frustrating though!!--esp. if you are depressed. I felt the same way.

The first mood stabilizer i was put on was Tegretol. It wouldn't lift the low grade depression that was lingering. I switched to a new doctor who specializes in mood disorders. Sometimes older and more conservative psychiatrists opt for the "gold standards" (lithium, depakote or tegretol) before anything else.

Now as for the reputed rash. Your doc is being rather skiddish if you ask me. In fact, Depakote can also cause this rash. (same probability) If you are having body image problems, and you gain weight or get depressed again, then Depakote may not be the best bet.

Keep a mood chart if you aren't already. It's kind of a drag, but it illustrated for me if a drug was working or not. When my chart went to a straight line (for a number of normal days instead of jagged ups and downs, I knew the drug was working).

Let us know your progress. Lots of luck!

Katy


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:fluffy thread:9730
URL: http://www.dr-bob.org/babble/20030723/msgs/245617.html